Fertility Friends Support Forum banner
1 - 3 of 3 Posts

·
Registered
Joined
·
479 Posts
Discussion Starter · #1 ·
Hi ladies

I've started a course of Metformin about a week ago (1 * 850mg for three days then increased to 2 * 850mg) I take a tablet with my breakfast and dinner.

On Friday and Saturday I had a killer headache (and with apologies for tmi, my bowel movements have been loose all week) - both of which I think are known side effects. I'd be really grateful for any advice you have to lessen these rotten side effects!

Many thanks and ^fairydust^ to you all

lulu
xxx
 

·
Registered
Joined
·
934 Posts
Good afternoon,,
I have taken metformin for a while now but remember the symptoms all too well!!!
I didn't particularly get headaches, but did get an upset tummy!!!

Thats why they start you on one and increase the dose slowly, so you have time to adjust to it, all i can advise is to persevere, and take it with a good meal. I always found that if i had a lightmeal or a salad say, the it would be worse. and drink plenty of water.
It will get easier though. when i first started i stopped taking it for a few days as it was so bad, but then when i restarted them again the symptoms where just the same. so persevere and continue to take them, but don't increase them until our body is used to the lower dose. initially i started on 500mg tabs, increasing to 3 tabs over about a month. I'm now on the 850mg twice daily. if you really don't tolerate them well, then you could ask your GP about a modified release form of the tablet, which has less side effects. some GPs wont prescribe it as more expensive, but that may be better for you if you symptoms persist!!

Good luck!!
 

·
Registered
Joined
·
479 Posts
Discussion Starter · #3 ·
Hi Amy,

Thanks so much for replying. I really appreciate the reassurance. I've been drinking loads today and feel much better. Just hoping that all these drugs are doing us some good.

Thanks again and wishing you all the best

Lulu
Xxx
 
1 - 3 of 3 Posts
Top